Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 27, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Sep 6, 2010, 2:33 AM CDT for 27 counties in Kansas. It took effect at Sep 6, 2010, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 2:33 AM CDT (07:33 UTC)
- In effect from
- Sep 6, 2010, 12:00 PM CDT
- Expired
- Sep 6, 2010, 3:41 PM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 3554 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS73 KDDC 060733 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 233 AM CDT MON SEP 6 2010 ...STRONG WINDS ARE HEADED TOWARD SOUTHWESTERN KANSAS... .A POTENT COLD FRONT IS POISED TO MOVE THROUGH SOUTHWESTERN KANSAS THIS AFTERNOON. IT WILL BE WARM AHEAD OF THIS FRONT, BUT AS THE WIND SHIFTS NORTHWEST AND THEN NORTH, WIND SPEEDS WILL QUICKLY INCREASE INTO THE 25 TO 35 MPH RANGE, WITH GUSTS TO NEAR 45 MPH. THE STRONG WINDS WILL DEVELOP FIRST IN THE AREA NORTHWEST OF A LINE FROM HAYS TO JOHNSON CITY AROUND NOON AND BLOW STRONG THROUGH 6 PM CDT. AS THE FRONT MOVES SOUTHEAST, THE STRONGER WINDS WILL MOVE SOUTHEAST OF THAT LINE AND BLOW STRONG FROM NOON CDT TO 8 PM CDT. KSZ046-064>066-075>081-084>090-061700- /O.NEW.KDDC.WI.Y.0027.100906T1700Z-100907T0100Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 233 AM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE AFTER NOON CDT AND START TO DIMINISH AFTER 8 PM CDT. * WINDS: GUSTY NORTHWEST WINDS AT 25 TO 40 MPH WILL SHIFT NORTH AT 30 TO 40 MPH WITH HIGHER GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>045-061>063-074-061700- /O.NEW.KDDC.WI.Y.0027.100906T1700Z-100906T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY 233 AM CDT MON SEP 6 2010 /133 AM MDT MON SEP 6 2010/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 6 PM CDT /5 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 6 PM CDT /5 PM MDT/ THIS EVENING. * TIMING: STRONG WINDS WILL DEVELOP AFTER NOON CDT, AND START TO DIMINISH AFTER 6 PM CDT. * WINDS: NORTHWEST TO NORTH WINDS AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: HIGH PROFILE VEHICLES WILL HAVE DIFFICULT DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
2 follow-up statements
438 WWUS73 KDDC 061356 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 856 AM CDT MON SEP 6 2010 ...STRONG NORTHWEST WINDS EXPECTED BEHIND COLD FRONT... .A STRONG COLD FRONT ASSOCIATED WITH A WELL-DEVELOPED STORM SYSTEM ACROSS THE NORTHERN PLAINS WILL MOVE RAPIDLY SOUTH THROUGH WESTERN KANSAS TODAY. SOUTHWEST WINDS WILL SHIFT ABRUPTLY TO THE NORTHWEST LATE IN THE DAY AND INCREASE IN STRENGTH. THE STRONGEST WINDS WILL OCCUR OVER A 3 TO 6 HOUR PERIOD BEHIND THE COLD FRONT...WITH THE NORTH TO NORTHWEST WINDS WEAKENING LATER THIS EVENING. KSZ030-031-043>045-061>063-074-062100- /O.EXT.KDDC.WI.Y.0027.100906T1700Z-100907T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY 856 AM CDT MON SEP 6 2010 /756 AM MDT MON SEP 6 2010/ ...WIND ADVISORY NOW IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. * WEST CENTRAL KANSAS WILL SEE NORTHWEST WINDS INCREASING AFTER 1 PM CDT. MOST OF SOUTHWEST KANSAS WILL SEE THE WINDS BEHIND THE COLD FRONT INCREASING AFTER 3 PM CDT. SOUTH CENTRAL KANSAS WILL SEE STRONG SOUTHWEST WINDS THROUGH MID-AFTERNOON WITH THE COLD FRONT PASSAGE AFTER 5 PM CDT. * SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 35 MPH WITH FREQUENT GUSTS UP TO 45 MPH. * MAIN IMPACTS WILL BE FOR HIGHWAY MOTORISTS PARTICULARLY ON EAST- WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ046-064>066-075>081-084>090-062100- /O.CON.KDDC.WI.Y.0027.100906T1700Z-100907T0100Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 856 AM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WEST CENTRAL KANSAS WILL SEE NORTHWEST WINDS INCREASING AFTER 1 PM CDT. MOST OF SOUTHWEST KANSAS WILL SEE THE WINDS BEHIND THE COLD FRONT INCREASING AFTER 3 PM CDT. SOUTH CENTRAL KANSAS WILL SEE STRONG SOUTHWEST WINDS THROUGH MID-AFTERNOON WITH THE COLD FRONT PASSAGE AFTER 5 PM CDT. * SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 35 MPH WITH FREQUENT GUSTS UP TO 45 MPH. * MAIN IMPACTS WILL BE FOR HIGHWAY MOTORISTS PARTICULARLY ON EAST- WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UMSCHEID
882 WWUS73 KDDC 062041 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 341 PM CDT MON SEP 6 2010 ...NORTHWEST WINDS BEHIND FRONT NOT AS STRONG AS EXPECTED... .A STRONG COLD FRONT ASSOCIATED WITH A WELL-DEVELOPED STORM SYSTEM ACROSS THE NORTHERN PLAINS CONTINUED TO MOVE RAPIDLY SOUTH THROUGH SOUTHWESTERN KANSAS LATE THIS AFTERNOON. A TIGHT PRESSURE GRADIENT BEHIND THE STRONG FRONT RESULTED IN INCREASED WIND SPEEDS...HOWEVER THE WINDS ARE NOW EXPECTED TO BE A LITTLE BIT WEAKER THAN PREVIOUSLY FORECAST. KSZ030-031-043>046-061>066-074>081-084>090-062145- /O.CAN.KDDC.WI.Y.0027.000000T0000Z-100907T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 341 PM CDT MON SEP 6 2010 /241 PM MDT MON SEP 6 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS ARE EXPECTED TO RANGE BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH THROUGH THE REMAINDER OF THE DAY AND INTO THE EARLY EVENING HOURS. WIND GUSTS MAY BRIEFLY TOUCH 40 MPH...BUT AFTER SUNSET...WINDS WILL WEAKEN TO 15 MPH OR LESS. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Sep 5, 3:53 PM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Sep 5, 3:53 PM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 353 PM CDT SUN SEP 5 2010 .DISCUSSION... DAYS 1-2... AN INTENSE SHORTWAVE TROUGH WILL TRAVERSE THE CENTRAL AND NORTHERN PLAINS BY MONDAY. STRONG SOUTH WINDS SHOULD HOLD UP MINS IN THE LOWER 70S TONIGHT AHEAD OF THE FRONT. ALTHOUGH THE BEST UPPER FORCING AND DEEP LAYERED MOISTURE WILL PASS WELL TO THE NORTH, A FEW THUNDERSTORMS COULD DEVELOP ALONG THE TRAILING COLD FRONT IN OUR SOUTHEAST COUNTIES IN THE MID TO LATE AFTERNOON. HIGHS MAY CRACK 100 AHEAD OF THE FRONT WITH THE DOWNSLOPE FLOW, BUT STAY IN THE 80S IN PLACES LIKE GCK AND HAYS. THE HIGH AT DDC WILL BE TRICKY. IF THE FRONT HOLDS OFF UNTIL 1 PM IT COULD RISE INTO THE MID OR EVEN UPPER 90S. BUT CURRENT THINKING IS THAT THE FRONT WILL PASS BY MIDDAY AT DDC. IT WILL BE BREEZY BEHIND THE FRONT BUT PROBABLY NOT WIND ADVISORY CRITERIA. MID LEVEL CLOUDINESS IS EXPECTED TO DEVELOP ALONG THE MID LEVEL BAROCLINIC ZONE MONDAY NIGHT AND THIS MAY KEEP TEMPS FROM BOTTOMING OUT. HOWEVER, IF SKIES CLEAR THEN TEMPS WOULD FALL INTO THE 40S, ESPECIALLY IN OUR NW COUNTIES. THERE COULD EVEN BE A FEW SPRINKLES. BENIGN WEATHER WILL PERSIST TUESDAY BEHIND THE FRONT WITH COOLER MAXES IN THE LOWER 80S. DAYS 3-7... THE 12Z RUNS OF THE CANADIAN...GFS AND ECMWF ARE ALL IN PRETTY GOOD AGREEMENT WITH THE OVERALL UPPER FLOW PATTERN THROUGH THE EXTENDED PERIOD ALTHOUGH THEY DIFFER ON A FEW DETAILS. THE MOST SIGNIFICANT DIFFERENCE LIES IN THE PROJECTED PATH OF THE REMAINS OF TD 11-E AS IT LIFTS OUT OF THE SOUTHERN PLAINS AND GETS CAUGHT UP IN THE WESTERLY FLOW. THE MODELS HAVE BEEN HOLDING ON TO THEIR RESPECTIVE SOLUTIONS WITH THIS SYSTEM. THE CANADIAN CONTINUES TO TAKE THE FARTHEST WEST TRACK AND SHOWS THE SYSTEM COMING UP THROUGH THE TEXAS PANHANDLE AND TAKING A SOLID HIT ON SOUTHWEST KANSAS WEDNESDAY NIGHT. THE GFS AND ECMWF ARE ALSO CONSISTENT AND TAKE THE BULK OF THE PRECIPITATION THROUGH OKLAHOMA INTO EASTERN KANSAS. THE GFS SEEMS TO HAVE SLOWED DOWN THE SPEED OF THE SYSTEM AND HAS IT MOVING INTO THE CENTRAL CONUS ON THURSDAY. CURRENT FEELING IS THAT THE CANADIAN IS TOO FAR WEST WITH THE TROPICAL SYSTEM AS IT WILL BEGIN TO GET SHUNTED EASTWARD AS IT MOVES THROUGH TEXAS AND GETS INTO INCREASING UPPER LEVEL SOUTHWESTERLY FLOW. WILL HAVE THE HIGHEST POPS IN THE SOUTHEAST PART OF THE CWA CLOSEST TO TRACK OF THE SYSTEM WITH SMALLER TO SILENT POPS FARTHER WEST. WILL ALSO EXTEND POPS INTO WEDNESDAY NIGHT. LATER IN THE WEEK THROUGH NEXT WEEKEND THE GFS AND ECMWF SHOW A FAIRLY FLAT ZONAL FLOW PATTERN ACROSS THE NORTHERN CONUS WITH THE POSSIBILITY OF ANOTHER STRONG TROUGH TRANSITING THE NORTHERN CONUS IN THE EARLY TO MIDDLE PART OF NEXT WEEK. THE MODELS SUGGEST THAT A WEAK COLD FRONT WILL PUSH SOUTH ACROSS WESTERN KANSAS ON FRIDAY BUT ARE NOT FORECASTING MUCH IF ANY PRECIPITATION. WILL SHOW SOME LESS THAN 15 PERCENT POPS IN THE GRIDS FOR NOW. && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. DEEPENING LOW PRESSURE OVER NORTHEAST COLORADO TONIGHT WILL KEEP A STRONG SURFACE PRESSURE GRADIENT ACROSS PARTS OF SOUTHWEST INTO EASTERN KANSAS. GUSTY SOUTH WINDS AT THE TAF SITES SHOULD DIMINISH FOR AN HOUR OR TWO WITH SUNSET BUT COULD INCREASE AGAIN AND BECOME GUSTY AFTER ABOUT 03Z ESPECIALLY AT DODGE CITY AND HAYS. WINDS WILL BECOME GUSTY FROM THE SOUTHWEST ON MONDAY MORNING. A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE TAF SITES MAINLY AROUND OR AFTER 18Z ON MONDAY WITH GUSTY NORTH WINDS BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 94 55 83 / 0 0 10 0 GCK 68 88 52 82 / 0 0 10 0 EHA 70 94 52 82 / 0 0 10 0 LBL 70 99 54 83 / 0 0 10 0 HYS 70 86 52 81 / 0 0 10 0 P28 70 101 58 83 / 0 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ043-044-062- 063-075>078-085>088. && FN24/02
Hazardous weather outlook, Sep 5, 7:58 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 758 PM CDT SUN SEP 5 2010 KSZ030-031-043>046-061>066-074>081-084>090-070100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 758 PM CDT SUN SEP 5 2010 /658 PM MDT SUN SEP 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON, AND AGAIN TUESDAY THROUGH WEDNESDAY. AT THIS TIME, SEVERE STORMS DO NOT APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.